Academic Journals Database
Disseminating quality controlled scientific knowledge

Jitter-Robust Orthogonal Hermite Pulses for Ultra-Wideband Impulse Radio Communications

ADD TO MY LIST
 
Author(s): de Abreu Giuseppe Thadeu Freitas | Mitchel Craig John | Kohno Ryuji

Journal: EURASIP Journal on Advances in Signal Processing
ISSN 1687-6172

Volume: 2005;
Issue: 3;
Start page: 642192;
Date: 2005;
Original page

Keywords: ultra-wideband communications | impulse radio | Hermite pulses | orthogonal design | jitter robustness | pulse-shape modulation

ABSTRACT
The design of a class of jitter-robust, Hermite polynomial-based, orthogonal pulses for ultra-wideband impulse radio (UWB-IR) communications systems is presented. A unified and exact closed-form expression of the auto- and cross-correlation functions of Hermite pulses is provided. Under the assumption that jitter values are sufficiently smaller than pulse widths, this formula is used to decompose jitter-shifted pulses over an orthonormal basis of the Hermite space. For any given jitter probability density function (pdf), the decomposition yields an equivalent distribution of -by- matrices which simplifies the convolutional jitter channel model onto a multiplicative matrix model. The design of jitter-robust orthogonal pulses is then transformed into a generalized eigendecomposition problem whose solution is obtained with a Jacobi-like simultaneous diagonalization algorithm applied over a subset of samples of the channel matrix distribution. Examples of the waveforms obtained with the proposed design and their improved auto- and cross-correlation functions are given. Simulation results are presented, which demonstrate the superior performance of a pulse-shape modulated (PSM-) UWB-IR system using the proposed pulses, over the same system using conventional orthogonal Hermite pulses, in jitter channels with additive white Gaussian noise (AWGN).

Tango Jona
Tangokurs Rapperswil-Jona

     Affiliate Program